Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 92, NWS Corpus Christi, TX

September 2, 2004Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 2, 2004, 4:29 PM CDT for Nueces County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2004, 4:29 PM CDT (21:29 UTC)
Expired
Sep 2, 2004, 7:30 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 022131
FFWCRP
TXC355-030030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
429 PM CDT THU SEP 2 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL NUECES COUNTY IN TEXAS

* UNTIL 730 PM CDT

* AT 425 PM CDT...THE PUBLIC REPORTED FLOODING OVER FLOUR            
  BLUFF...AND THE CITY OF CORPUS CHRISTI. THE PRECIPITATION WAS      
  DRIFTING NORTHEAST AT 10 MPH.

WATER HAS BEEN REPORTED OVER THE ROADWAYS ON S. P. I. D. EVERHART 
AND STAPLES.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2760 9784 2788 9763 2782 9748 2783 9739
      2775 9738 2770 9726 2760 9729 2760 9727
      2762 9724 2765 9726 2764 9723 2764 9723
      2757 9731

$$

GW
1 follow-up statement
000 
WGUS74 KCRP 022224
FFSCRP
TXC355-030030-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
521 PM CDT THU SEP 2 2004

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN NUECES
COUNTY UNTIL 730 PM CDT THURSDAY EVENING...

AT 520 PM...WEATHER SERVICE RADAR INDICATED MODERATE TO VERY HEAVY 
RAINFALL FROM NEAR FLOUR BLUFF...TO AREAS ALONG THE COAST INCLUDING 
PORT ARANSAS.  LITTLE MOVEMENT WAS INDICATED BY THESE SHOWERS AND 
STORMS.  MOST OF THE PRECIPITATION ACTIVITY HOWEVER...HAS SLIGHTLY 
WEAKENED IN THE PAST HOUR...AS THE HEAVIEST RAINFALL HAS MOVED 
TOWARD THE COAST. 

AT 515 PM...THE CORPUS CHRISTI POLICE DEPARTMENT REPORTED STREET 
FLOODING AT THE INTERSECTION OF KOSTORYZ AND S.P.I.D. WITH WATER 
COVERING THE ENTIRE ROAD. 

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND IMMEDIATELY.

LAT...LON 2792 9770 2782 9748 2783 9738 2775 9738
      2770 9726 2760 9729 2760 9726 2764 9723
      2763 9721 2772 9713 2772 9713 2760 9723
      2759 9776

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 3:30 PM CDT, 59 minutes earlier.

Area forecast discussion, Sep 2, 3:30 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 PM CDT THU SEP 2 2004

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...WITH THE UPPER LEVEL
TROUGH AXIS STILL TO THE WEST THROUGH FRIDAY...THE CHANCES FOR RAIN
WILL REMAIN HIGH. BEST UPPER LEVEL SUPPORT FROM DIVERGENCE FIELD
ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET
WILL BE TONIGHT. LATEST RADAR LOOP SHOWS A LINE OF STRONGER
CONVECTION MOVING NORTH INTO KLEBERG COUNTY AND OFFSHORE WATERS
EAST OF BAFFIN BAY. THE KCRP VAD WIND PROFILE SHOWS LOW LEVEL
FLOW VEERING TO EAST WHILE THE KBRO VAD WIND PROFILE SHOWS WEAK
SOUTHERLY LOW LEVEL FLOW JUST OFF THE SURFACE. THIS MAY BE AN
INDICATION OF AN ELEVATED BOUNDARY. THE GFS AND ETA SHOW LOW LEVEL
CONVERGENCE INCREASING OVER THE COASTAL BEND THIS EVENING...WILL
MENTION POSSIBILITY OF LOCALLY HEAVY RAIN ACROSS THE SOUTHERN TIER
OF COUNTIES. CHANCES SHOULD SLOWLY DECREASE FROM WEST TO EAST AFTER
MIDNIGHT AS SUPPORT FROM THE UPPER LEVEL JET LIFTS OUT TO THE
NORTHEAST.

MOIST AIRMASS WILL REMAIN IN PLACE ON FRIDAY WITH A WEAKER UPPER
LEVEL TROUGH AXIS BISECTING THE FORECAST AREA. EXPECT TO SEE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS REDEVELOP ALONG
SEABREEZE BOUNDARY. ACTIVITY WILL SLOWLY DIMINISH FRIDAY EVENING
AS THE UPPER TROUGH AXIS WEAKENS FURTHER INTO A CYCLONIC SHEAR
AXIS. WILL GO WITH CHANCE POPS OFFSHORE AND ALONG THE COAST FOR
NOCTURNAL DEVELOPMENT FRIDAY NIGHT.

&&

.LONG-TERM (SATURDAY THROUGH THURSDAY)...MID AND UPR LVL SHEAR AXIS
WILL REMAIN ALONG THE RIO GRANDE THRU SUN MORNING WITH VERY WEAK
EMBEDDED VORT MAXES ROTATING THRU THE RGN. SOUNDINGS AND PW PROGS
SHOW OVER 2 OF PW REMAINING ACROSS THE AREA THRU SUN MORNING. MAY
BE AN FEW SHOWERS OVER THE NEARSHORE WATERS EARLY SAT MORNING IN
AREA OF WEAK LLVL CONVERGENCE...TRANSITIONING INLAND INTO THE NRN
COASTAL BEND DURING THE MID MORNING. WILL SHOW SCT POPS ON SAT...
HIGHEST IN THE NORTHEAST TAPERING OFF TO ISOL ALONG THE RIO GRANDE.
SUN AFTERNOON MOISTURE BEGINS TO TAPER OFF SLIGHTLY WITH H85-H5
WINDS DEVELOPING A LIGHT NORTHERLY COMPONENT. ALSO H7-H5 TEMPS WILL
BE WARMING SLIGHTLY. WILL SHOW LOWER POPS ON SUNDAY (20-30%).
HURRICANE FRANCES MAY PLAY AN INDIRECT ROLE IN SOUTH TEXAS
WEATHER...WITH REGARDS TO HOW MUCH DRYING TAKES PLACE INTO MID WEEK.
NHC AND GLOBAL MODELS SHOW FRANCES MOVING ACROSS FLORIDA AND INTO
SOUTHEAST U.S. INTO MONDAY. AS PREVIOUS FORECASTER MENTIONED...
FRANCES WILL LIKELY FORCE A WEAK COLD FRONT SOUTH THROUGH THE STATE
MON AFTERNOON AND EVENING...WITH SIG DRYING TAKING PLACE ACROSS S TX
IN THE H85-H5 LAYER. MID LVL RDGE WILL ALSO BE BUILDING ACROSS THE
STATE. THEREFORE FORECAST MON-THU WILL REMAIN DRY. COULD SEE A
MODERATE N TO NE FLOW DEVELOPING ACROSS THE NEAR AND OFFSHORE WATERS
MON AFTERNOON AND CONT INTO WED MORNING...APPROACHING SCEC RANGE.
WILL HAVE TO WATCH FOR INCREASING SWELLS OVER THE OFFSHORE WATERS
FROM FRANCES...WITH WAVE WATCH MODEL INDICATING HIGHER SIG WAVE
HEIGHTS  AS EARLY AS LATE MONDAY. NO MAJOR CHANGES HAVE BEEN MADE
TO THE ONGOING LONG TERM FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...

CORPUS CHRISTI  74 88 75 91 74 / 70 60 20 40 10
VICTORIA        72 88 73 90 73 / 60 60 30 50 10
LAREDO          73 89 77 95 76 / 60 50 20 20 10
ALICE           71 87 74 93 73 / 60 60 20 40 10
ROCKPORT        75 87 77 91 77 / 70 50 30 50 10
COTULLA         71 89 75 94 74 / 50 50 20 20 10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

89/TMT...SHORT-TERM
76/JR...LONG-TERM
Hazardous weather outlook, Sep 2, 5:52 AM CDT, 10 hours 37 minutes before
GMZ230-235-250-255-270-275-TXZ229>234-239>247-010000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
552 AM CDT THU SEP 2 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-021351-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
552 AM CDT THU SEP 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF A STRONG UPPER LEVEL TROUGH APPROACHING FROM THE
WEST AND AN OLD STATIONARY FRONTAL BOUNDARY NEAR THE AREA WILL
PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
COASTAL BEND AND RIO GRANDE PLAINS TODAY. THE HIGHEST CONCENTRATION
OF THUNDERSTORMS AND BEST CHANCE FOR RAIN WILL BE ACROSS THE COASTAL
BEND AND RIO GRANDE PLAINS GENERALLY WEST OF INTERSTATE 37. COPIOUS
AMOUNTS OF AVAILABLE MOISTURE MEANS THE MAIN THREAT FROM THESE STORMS
WILL BE LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS WILL VARY GREATLY
ACROSS THE REGION...HOWEVER THUNDERSTORMS TODAY WILL BE CAPABLE OF
SCATTERED 1 TO 3 INCH RAINFALL TOTALS IN AREAS AFFECTED WITH ISOLATED
3 TO 4 INCH RAINFALL AMOUNTS POSSIBLE. THIS MEANS THAT LOCALIZED
FLOODING WILL BE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

UPPER LEVEL DISTURBANCES AND THE PROXIMITY OF A WEAK SURFACE
BOUNDARY WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WITH LOCALLY HEAVY RAINFALL FRIDAY AND SATURDAY. DRIER WEATHER AND A
DEVELOPING OFFSHORE WIND ARE EXPECTED SUNDAY THROUGH WEDNESDAY AS
HURRICANE FRANCES CROSSES FLORIDA AND A WEAK COLD FRONT MOVES
ACROSS THE AREA TUESDAY. WARMING TEMPERATURES AND LOWER HUMIDITY
VALUES WILL DEVELOP THIS WEEKEND AND CONTINUE INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJG

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.